Alert archive / Tennessee / Tornado Warnings in 2018
Tornado Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 24, 2018, 4:53 PM CDT for DeKalb County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2018, 4:53 PM CDT (21:53 UTC)
- Expired
- Sep 24, 2018, 5:19 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WFUS54 KOHX 242153
TOROHX
TNC041-242230-
/O.NEW.KOHX.TO.W.0011.180924T2153Z-180924T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
453 PM CDT MON SEP 24 2018
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern De Kalb County in Middle Tennessee...
* Until 530 PM CDT.
* At 453 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cookeville, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern De Kalb County, including the following locations...
Dowelltown and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3598 8580 3595 8598 3601 8603 3611 8593
3610 8591 3611 8592 3611 8591
TIME...MOT...LOC 2153Z 240DEG 49KT 3618 8555
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
072 follow-up statements
710
WWUS54 KOHX 242205
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
505 PM CDT MON SEP 24 2018
TNC041-242230-
/O.CON.KOHX.TO.W.0011.000000T0000Z-180924T2230Z/
De Kalb TN-
505 PM CDT MON SEP 24 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN DE KALB COUNTY...
At 505 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Algood, or 8 miles south of Livingston, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Smithville, Dowelltown and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3598 8580 3596 8592 3604 8600 3611 8593
3610 8591 3611 8592 3611 8591
TIME...MOT...LOC 2205Z 240DEG 49KT 3627 8537
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
07415
WWUS54 KOHX 242219
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
519 PM CDT MON SEP 24 2018
TNC041-242229-
/O.CAN.KOHX.TO.W.0011.000000T0000Z-180924T2230Z/
De Kalb TN-
519 PM CDT MON SEP 24 2018
...THE TORNADO WARNING FOR NORTHWESTERN DE KALB COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3598 8580 3596 8592 3604 8600 3611 8593
3610 8591 3611 8592 3611 8591
TIME...MOT...LOC 2218Z 240DEG 49KT 3637 8516
$$
HawblitzelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 24, 3:58 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 24, 3:58 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 358 PM CDT Mon Sep 24 2018 .DISCUSSION... A band of moisture has shifted east this afternoon and is currently bringing multiple rounds of showers and thunderstorms to places along and west of I-65. This axis of moisture is expected to continue to push east this evening, eventually making it to the Cumberland Plateau as it tapers off. The Flood Watch that's in effect will be allowed to expire at 7pm as the threat for flooding across much of the area decreases. However rainfall will continue off and on throughout the day on Tuesday. Precipitable water values fall from around 2.10 inches tonight to 1.6 inches by Tuesday morning, so while we'll still have decent coverage for showers, especially in the afternoon on Tuesday, we should see a decrease in intensity of the rainfall during that time. Activity will pick up ahead of the cold front that will move through Middle Tennessee late Tuesday through Wednesday morning and afternoon. Right now the heaviest rainfall with this round will focus on areas east of I-65 early Wednesday morning. Currently expecting rainfall totals of 0.3 inches in the west to 1.3 inches in the east from tonight through Wednesday afternoon. Isolated higher totals will be possible in areas that experience multiple rounds of back to back showers. After the frontal passage on Wednesday evening the forecast looks slightly drier for a majority of the area. The precip chances for the end of the work week will be determined by how far and how fast the cold front pushes southeast. It's looking like it may slow over Alabama and northern Georgia, which means our southern and eastern counties could see some passing showers Thursday and possibly into Friday. However, a weak surface high just to our north will allow for some clearing skies for our northern and western counties. High temperatures both days look to be in the upper 70s. As this high quickly moves east, winds will turn out of the south again and models are still trying to bring what's left of the previously mentioned front back to the north, which will increase precip chances Saturday and Sunday afternoon. Have gone with a low chance of afternoon showers and storms both days. && .AVIATION... 18Z TAF DISCUSSION. Scattered SHRA and TSRA will affect airports again this TAF period, mainly in the first half. Cigs/vis will vary from VFR to IFR depending on intensity of rainfall, but BNA/MQY/CKV should improve to VFR this evening. All airports will return to MVFR/IFR conditions overnight. South to southeast winds up to 11 knots are anticipated through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 83 71 77 60 / 50 60 70 70 20 Clarksville 70 81 69 73 55 / 40 60 50 40 10 Crossville 67 77 68 73 59 / 80 50 80 80 60 Columbia 70 82 70 77 60 / 50 60 70 70 30 Lawrenceburg 70 83 70 78 60 / 60 60 80 70 50 Waverly 70 80 70 74 57 / 30 70 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Davidson-De Kalb-Dickson-Fentress-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Perry-Pickett-Putnam-Robertson-Rutherford- Smith-Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......11 AVIATION........Shamburger
Hazardous weather outlook, Sep 24, 5:01 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Mon Sep 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Mon Sep 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect today for all of Middle Tennessee except parts of the Cumberland Plateau. Another 1 to 2 inches of rain can be expected today across the watch area. In addition, thunderstorms will be more numerous today, and a few of the storms could become strong, with gusty winds the primary threat, mainly in areas north of I-40. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Our rain chances will continue Tuesday and Wednesday with the passage of the next cold front. An additional 1 to 2 inches of rain is possible Tuesday through Wednesday across a broad portion of Middle Tennessee, and this will further increase our flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for rainfall measurements and flooding reports today through Wednesday. Rose
In the hours before
Special weather statement, Sep 24, 2:54 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
254 PM CDT MON SEP 24 2018
TNZ028-062-242030-
Rutherford TN-Wilson TN-
254 PM CDT MON SEP 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD AND
SOUTHEASTERN WILSON COUNTIES UNTIL 330 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walterhill, or 8 miles north of Murfreesboro, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, Watertown, Walterhill and Cedars Of
Lebanon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 8606 3607 8606 3607 8605 3606 8606
3590 8641 3599 8651 3626 8628
TIME...MOT...LOC 1954Z 229DEG 16KT 3597 8641
ShamburgerLocal storm report, Sep 24, 3:16 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT MON SEP 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLOOD 1 WNW SMYRNA 35.99N 86.53W
09/24/2018 RUTHERFORD TN TRAINED SPOTTER
INTERSECTION OF MASON TUCKER DRIVE AND ROCK SPRINGS
ROAD REPORTEDLY FLOODED
&&
EVENT NUMBER OHX1800374
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:41 PM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Williamson | 3 hr |
| Sep 24, 12:57 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson, Wilson | 3 hr |
| Sep 24, 2:54 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Sep 24, 2:58 PM CDT | Areal Flood Advisory | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 3 hr |
| Sep 24, 3:31 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury, Williamson | 119 min |
| Sep 24, 6:01 PM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Putnam, Smith, Wilson | 3 hr |
| Sep 24, 6:24 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.